Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Riverton, WY

June 23, 2005Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2005, 5:13 PM MDT for Johnson County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2005, 5:13 PM MDT (23:13 UTC)
Expired
Jun 23, 2005, 5:44 PM MDT
In force
31 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:12 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 23, 4:12 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
412 PM MDT THU JUN 23 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY...
WITH FORECAST CAPE VALUES EXCEEDING 1000 WESTERN WYOMING...ANOTHER
ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WERE SPAWNED AS THE RING
OF FIRE CONTINUES OVER THE WESTERN STATES. THE MOIST SW FLOW ALOFT
WILL VEER OVERNIGHT...BECOMING NEARLY ZONAL AS THE CLOSED LOW IN THE
BASE OF THE OFFSHORE PACIFIC TROUGH MOVES TOWARDS THE COASTAL STATES.
THE UPPER LEVEL FLOW OVER OUR AREA BECOMES DRIER AND NEARLY ZONAL
FRIDAY AHEAD OF THE TROUGH AND CLOSED LOW WHICH MOVE ONSHORE FRIDAY
NIGHT. THE ENTRAINED MOISTURE WILL NOT DECREASE UNTIL LATE FRIDAY
AFTERNOON...SO EXPECT ANOTHER ROUND OF THUNDERSTORMS LATE FRIDAY
MORNING AND AFTERNOON. AS THE LOW DIGS INTO THE CENTRAL CALIFORNIA
AREA SATURDAY...THE FLOW BACKS TO THE SOUTHWEST...AND TWO SHOTS OF
MOISTURE ARE ADVECTED INTO SW WYOMING. THE FIRST SHOULD ARRIVE BY
SATURDAY MORNING...FOLLOWED BY THE SECOND MORE MOIST WIDESPREAD SHOT
SATURDAY AFTERNOON AND EVENING...BOTH TRIGGERING SHOWERS AND
THUNDERSTORMS OVER OUR CWFA THROUGH THE WEEKEND.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...
LATEST GFS SIMILAR WITH PAST RUN WITH A SHIFT OF PATTERN EXPECTED
INTO EARLY NEXT WEEK. HOT UPPER RIDGE DRIFTS INTO EASTERN U.S. WITH
SUBSEQUENT TROUGH ALONG WEST COAST SHIFTING INTO ROCKIES. THE
SUB-TROPICAL MOISTURE WILL CONTINUE TO FLOW OVER AREA IN SOUTHWEST
FLOW AHEAD OF SYSTEM SUNDAY INTO MONDAY. HAVE THEREFORE CONTINUED
WITH MAINLY LATE DAY STORMS ACROSS THE AREA INTO MONDAY NIGHT.
TROUGH AXIS MOVES ACROSS REGION EARLY TUESDAY WITH TRANSITION TO
WEST NORTHWEST FLOW. HAVE MAINTAINED TRENDS OF ISOLATED STORM RISK
IN THE MORE FAVORABLE NORTHWEST MOUNTAINS CONTINUING INTO TUESDAY
AND WEDNESDAY. AT THIS TIME...BRIEF UPPER RIDGING ADVERTISED ON
THURSDAY AHEAD OF ANOTHER TROUGH MOVING INTO WEST COAST...SO WILL
KEEP A DRY FORECAST. TEMPERATURES NOT QUITE AS HOT INTO MONDAY WITH
SUB-TROPICAL MOISTURE RESULTING IN LESS INSOLATION. TEMPERATURES
LOOK TO COOL AROUND 5 DEGREE TUESDAY BEHIND COLD FRONTAL
PASSAGE...THEN WENT WITH A GRADUAL WARMING AGAIN INTO THURSDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...CF
LONG TERM....FRIEDERS
Hazardous weather outlook, Jun 23, 2:49 AM MDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
249 AM MDT THU JUN 23 2005

WYZ001>020-022>030-241200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
249 AM MDT THU JUN 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS
WESTERN AND CENTRAL WYOMING AGAIN THIS AFTERNOON AND EVENING. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS TO
ACCOMPANY THE STRONGER STORMS.

VERY WARM TEMPERATURES WILL ALSO OCCUR TODAY IN AREAS EAST OF THE
CONTINENTAL DIVIDE. AFTERNOON TEMPERATURES WILL TOP OUT IN THE LOW
AND MID 90S THIS AFTERNOON. DRINK PLENTY OF FLUID AND TAKE THE
NECESSARY PRECAUTIONS TO PROTECT YOUR SKIN TO SUN EXPOSURE.

THE HOT TEMPERATURES HAVE ALSO INCREASED HIGH ELEVATION SNOWMELT...
CAUSING SOME RIVERS AND CREEKS TO RUN HIGH. PEOPLE SHOULD EXERCISE
CAUTION NEAR RIVERS AND STREAMS THAT ARE FLOWING FAST...OR THAT ARE
FLOWING AT HIGHER THAN NORMAL LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO BLOSSOM OVER
WESTERN AND CENTRAL WYOMING INTO TUESDAY. SOME OF THESE STORMS COULD
BECOME STRONG DURING THE AFTERNOON AND EVENING HOURS WITH HAIL AND
STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LIPSON/FRIEDERS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:08 PM MDTSevere Thunderstorm WarningRIWBig Horn45 min
Jun 23, 4:36 PM MDTSevere Thunderstorm WarningRIWJohnson39 min
Jun 23, 5:54 PM MDTSevere Thunderstorm WarningRIWPark66 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.